Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Memphis, TN

April 8, 2019Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Apr 8, 2019, 7:21 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2019, 7:21 PM CDT (00:21 UTC)
Expired
Apr 8, 2019, 8:00 PM CDT
In force
39 min
Issued by
NWS Memphis, TN

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 28 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS84 KMEG 090021
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Mon Apr 8 2019
 
MSZ023-024-090100-
Monroe MS-Chickasaw MS-
721 PM CDT Mon Apr 8 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Monroe County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...

At 721 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles southeast of
Prairie, or 7 miles north of West Point, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Monroe and Chickasaw Counties should monitor this storm
closely.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8914 3407 8914 3409 8821
      3375 8825 3374 8833 3372 8833 3368 8837
      3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 0021Z 217DEG 46KT 3371 8860 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 6:42 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 8, 6:42 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
642 PM CDT Mon Apr 8 2019

.DISCUSSION...
Updated for 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 338 PM CDT Mon Apr 8 2019/

DISCUSSION...
Midafternoon GOES water vapor imagery showed an upper low over the
Sabine River valley. A midlevel dry slot was lifting north through
the northern two-thirds of MS. SPC mesoanalysis page estimated
1000 J/kg of MLCAPE over central MS, dropping to 500 J/kg over
north MS. A few strong strong to severe storms may move into north
MS from the south through midevening, if the upstream airmass to
the south can recover from earlier showers. If that doesn't
happen, thunderstorm chances will fade quickly over northeast MS.
Overnight, the favorable upper jet position shifts east.

Fair and mild weather will prevail over the Midsouth Tuesday and
Wednesday, under upper ridging. By Wednesday evening, diffluent
southwesterly flow aloft will drive strong low level warm
advection, and perhaps wind advisory level wind speeds on Thursday
NAM depicts 60-65 KT 925mb jet over east AR 12Z Thursday. Some of
this stronger wind will likely mix down to the ground following
sunrise. These strong winds will be driven by another impressively
deep upper level low moving through the central plains. Medium
range model solutions point toward a surface low of 979mb to 982mb
tracking across KS early Thursday morning. A surface cold front
will approach the Midsouth Thursday afternoon, near the eastern
edge of dry slot, a region of steep isentropic downglide. This
strongly forced front cold front will lift through the Midsouth
Thursday evening, overspread by a 125 KT 250mb jet. Strong
dynamics aside, moisture and stability remain somewhat in
question. Storms should be rather high-based, mainly in the
vicinity of the front. Cell movement is depicted by NAM Bufr
soundings to average 55 KT, only about 10 degrees off of frontal
orientation.

Following the passage of the deep upper low into the Great Lakes
Thursday night, attention turns to a digging southern branch upper
low that will lift from NM Saturday morning to southern MO by
Sunday morning. This system would present a threat of severe
storms south of I-40 if sufficient instability can build in
advance of a negatively-tilted lead shortwave, and 1000mb surface
low track across north MS. Much time between now and then, model
agreement notwithstanding. But a system to keep a close eye on.

PWB

&&

.AVIATION...
00Z TAF Set

Upper level low will track to the south of the sites...with MVFR
conditions still expected to impact MKL and TUP overnight. In
addition thunderstorms will threaten the TUP vicinity before
midnight. Latter half of the period expect VFR weather...though
low VFR cigs will remain near TUP. North/Northeast winds of
4-9kts will increase slightly with gusts after sunrise at
TUP...MKL and MEM. Winds diminishing at the end of the period.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 8, 12:07 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
1207 PM CDT Mon Apr 8 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091915-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1207 PM CDT Mon Apr 8 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight chance for severe thunderstorms over northeast
Mississippi late this afternoon and evening, mainly south of a
Charleston to Tupelo to Fulton line. Primary severe weather
threats include strong winds and heavy rainfall sufficient to
produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe thunderstorms will be possible Thursday.

Windy conditions on Thursday may require a Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today over northeast
Mississippi.

PWB

In the hours before

Local storm report, Apr 8, 4:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT MON APR 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     3 SW HORSESHOE LAKE     34.88N  90.34W
04/06/2019                   CRITTENDEN         AR   NWS EMPLOYEE

            REPORT OF TREES DOWN ACROSS ROAD.

&&

SGW
Local storm report, Apr 8, 4:12 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT MON APR 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 SE HORSESHOE LAKE     34.90N  90.30W
04/06/2019                   CRITTENDEN         AR   NWS EMPLOYEE

            REPORT OF A TREE DOWN AND SOME METAL ROOFING PEELED
            BACK ON BARN.

&&

SGW
Special weather statement, Apr 8, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Mon Apr 8 2019

MSZ023-024-090100-
Monroe MS-Chickasaw MS-
721 PM CDT Mon Apr 8 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Monroe County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...

At 721 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles southeast of
Prairie, or 7 miles north of West Point, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Monroe and Chickasaw Counties should monitor this storm
closely.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8914 3407 8914 3409 8821
      3375 8825 3374 8833 3372 8833 3368 8837
      3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 0021Z 217DEG 46KT 3371 8860

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:46 PM CDTSevere Thunderstorm WarningMEGMonroe29 min
Apr 8, 8:14 PM CDTSpecial Weather StatementMEGMonroe31 min
Apr 9, 5:00 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Crockett, Decatur, Dyer, Gibson and 9 more5 hr

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.